Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 21, 2021, 4:18 AM EDT for Warren County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:18 AM EDT (08:18 UTC)
- Expired
- Jun 21, 2021, 5:00 AM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
994
WWUS81 KCTP 210818
SPSCTP
Special Weather Statement
National Weather Service State College PA
418 AM EDT Mon Jun 21 2021
PAZ004-210900-
Warren PA-
418 AM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 515
AM EDT...
At 417 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Long Point State Park to
near Riceville. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Columbus, Youngsville, Spring Creek, Lottsville, Sugar Grove and Bear
Lake.
LAT...LON 4200 7914 4199 7912 4183 7926 4182 7961
4196 7961 4200 7960
TIME...MOT...LOC 0817Z 248DEG 43KT 4209 7950 4184 7973
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:31 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 21, 2:31 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service State College PA 231 AM EDT Mon Jun 21 2021 .SYNOPSIS... Very warm and muggy conditions this Father's Day with an isolated strong thunderstorm possible late this afternoon. Heat and humidity will peak on Monday with a slight risk of severe storms. Showers exit on Tuesday followed by cooler and more comfortable weather through midweek. Temperatures return to seasonal levels by late week with an increasing chance of rain into next weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Coverage of thunderstorms will diminish over most of the CWA overnight, however a couple of thunderstorms may move into the far northwest late tonight as a decaying line of convection moves across northern Ohio into northwest PA. Have added patchy fog to the lower and middle Susquehanna valley and into the central mountains where it rained in the afternoon and evening. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... D2 SPC SLGT risk SWO continues for Monday. Isolated to scattered severe storm risk on Monday afternoon and evening will be driven by amplifying large scale trough and low level convergence along the attendant cold front and pre-frontal trough. Rich low level moisture (dewpoints 65-70F) will reside ahead of the front, and diurnal heating/instability combined with frontal forcing and sufficient deep-layer shear should support organized (linear) storm clusters/lines capable of producing strong to locally damaging winds. Heat+Humidity peaks on Monday with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to reach the mid to upper 90s across the central and southeast valleys. Forecast max temperatures are a solid 5-10F above average and approach near-record territory in some areas (within 5F at STCP1). Convection should gradually weaken Monday night due to the loss of heating and increasing CINH. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the mid 50s in the NW mtns to around 70F in the southeast/Lower Susq. metro areas. Showers are likely early Tuesday across the southeast zones before exiting the CWA by 00Z Wed. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -15 to -25F lower vs. Monday. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Dry conditions and low humidity expected through midweek as surface high pressure builds in behind the cold front. The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps event the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 06z Mon, scattered TSRA has moved out of the area into NY state. Will continue to monitor upstream convection over Lake Erie, which may work its way into BFD after 09z, although it is on a weakening trend so chances are decreasing. Model guidance continues to indicate that lower clouds will develop over eastern terminals after 10z /MDT...IPT...LNS...UNV/. With muggy airmass in place expect vsbys across Central PA to slip to MVFR for a short while around sunrise... with possible localized areas of fog bringing vsby down to IFR. Widespread coverage of showers/tstms is expected on Monday with activity spreading from the NW across the CWA by afternoon. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Peak areal extent of TSRA expected between 18z- 00z. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/RXR NEAR TERM...RXR/Travis SHORT TERM...Steinbugl/RXR LONG TERM...Guseman/Travis AVIATION...Colbert/Wagner
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 AM EDT Sun Jun 20 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-210900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 455 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to marginally severe thunderstorms with gusty winds are possible Sunday afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered severe thunderstorms with damaging winds 60 mph or greater are possible Monday afternoon and evening. Locally heavy rainfall may produce isolated flooding in poor drainage and urban areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Local storm report, Jun 21, 12:40 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1240 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NNE MCALISTERVILLE 40.64N 77.27W
06/20/2021 JUNIATA PA 911 CALL CENTER
TREES ON WIRES. OTHER REPORTS OF TREES
ACROSS ROADS REPORTED IN JUNIATA COUNTY.
&&
AWSpecial weather statement, Jun 21, 4:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
418 AM EDT Mon Jun 21 2021
PAZ004-210900-
Warren PA-
418 AM EDT Mon Jun 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 515
AM EDT...
At 417 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Long Point State Park to
near Riceville. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Columbus, Youngsville, Spring Creek, Lottsville, Sugar Grove and Bear
Lake.
LAT...LON 4200 7914 4199 7912 4183 7926 4182 7961
4196 7961 4200 7960
TIME...MOT...LOC 0817Z 248DEG 43KT 4209 7950 4184 7973
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Weather Statement | CTP | Juniata | 12 min |
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 24 min |
| Jun 20, 8:29 PM EDT | Special Weather Statement | CTP | Dauphin | 16 min |
| Jun 20, 8:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jun 20, 8:47 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:02 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | CTP | Schuylkill | 14 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jun 20, 9:29 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 21, 2:19 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| Jun 21, 2:55 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 21 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Jun 21, 3:20 PM EDT | Special Weather Statement | CTP | Clearfield | 25 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 49 min |
| Jun 21, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | CTP | Tioga | 35 min |
| Jun 21, 3:58 PM EDT | Special Weather Statement | CTP | Snyder | 32 min |
| Jun 21, 4:15 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 45 min |
| Jun 21, 4:17 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Franklin | 27 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | CTP | Union | 24 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | CTP | Centre | 21 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 47 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | CTP | Lycoming | 44 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 36 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 30 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jun 21, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 20 min |
| Jun 21, 4:56 PM EDT | Special Weather Statement | CTP | Sullivan | 19 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 40 min |
| Jun 21, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 37 min |
| Jun 21, 5:13 PM EDT | Special Weather Statement | CTP | Bedford, Blair | 32 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | CTP | Montour | 45 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | CTP | Columbia, Northumberland | 23 min |
| Jun 21, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 15 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 37 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| Jun 21, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 15 min |
| Jun 21, 7:12 PM EDT | Special Weather Statement | CTP | Carbon | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.